h-Vectors of Gorenstein polytopes

Autor(en): Bruns, Winfried 
Roemer, Tim 
Stichwörter: affine monoid; Ehrhart function; EHRHART POLYNOMIALS; Gorenstein ring; h-Vector; initial ideal; lattice polytope; Mathematics; triangulation; unimodality
Erscheinungsdatum: 2007
Herausgeber: ACADEMIC PRESS INC ELSEVIER SCIENCE
Journal: JOURNAL OF COMBINATORIAL THEORY SERIES A
Volumen: 114
Ausgabe: 1
Startseite: 65
Seitenende: 76
Zusammenfassung: 
We show that the Ehrhart h-vector of an integer Gorenstein polytope with a regular unimodular triangulation satisfies McMullen's g-theorem; in particular, it is unimodal. This result generalizes a recent theorem of Athanasiadis (conjectured by Stanley) for compressed polytopes. It is derived from a more general theorem on Gorenstein affine normal monoids M: one can factor K [M] (K a field) by a ``long'' regular sequence in such a way that the quotient is still a normal affine monoid algebra. This technique reduces all questions about the Ehrhart h-vector of P to the Ehrhart h-vector of a Gorenstein polytope Q with exactly one interior lattice point, provided each lattice point in a multiple cP, C is an element of N, can be written as the sum of c lattice points in P. (Up to a translation, the polytope Q belongs to the class of reflexive polytopes considered in connection with mirror symmetry.) If P has a regular unimodular triangulation, then it follows readily that the Ehrhart h-vector of P coincides with the combinatorial h-vector of the boundary complex of a simplicial polytope, and the g-theorem applies. (c) 2006 Elsevier Inc. All rights reserved.
ISSN: 00973165
DOI: 10.1016/j.jcta.2006.03.003

Show full item record

Page view(s)

6
Last Week
0
Last month
2
checked on Mar 2, 2024

Google ScholarTM

Check

Altmetric